Evidence map›Paper›PMID 40013222›Full record

ArticleCureus2025

Erlotinib-Related Rash Resolved With Novel Treatment Using Systemic Intravenous Immunoglobulin and Stem Cells.

Iya A Agha, Erika Malana, Stanley Skopit

Abstract readCase Reports
In one paragraph

Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Iya A AghaDermatology, New York Institute of Technology College of Osteopathic Medicine, New York, USA.
Erika MalanaDermatology, Larkin Community Hospital, South Miami, USA.
Stanley SkopitDermatology, Larkin Community Hospital, South Miami, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

In this report, we describe the case of a 67-year-old Caucasian male with a past medical history of epidermal growth factor receptor (EGFR)-positive non-small-cell lung cancer who presented to the outpatient clinic with a stinging, itchy, red-brown papulopustular rash over his bilateral lower extremities. The patient had been receiving treatment with erlotinib, an EGFR inhibitor, initiated two weeks before the onset of the rash. While not an infrequent reaction to EGFR inhibitors, this patient's quality of life was significantly affected by the drug reaction. The patient had failed the mainstay of treatment with topical steroids and oral antibiotics and was treated with a combination of intravenous immunoglobulin (IVIG) and stem cells. This led to the complete resolution of the drug eruption which subsequently allowed him to tolerate treatment with erlotinib without recurrence of the drug rash. To our knowledge, we report the first documented case of refractory EGFR inhibitor-induced rash treated with IVIG and stem cells.

Indexed as

drug rashdrug reactiondrug reaction treatmentegfr inhibitor-related rasherlotinibintravenous immunoglobulin (ivig)

Identifiers

PMID40013222
PMCPMC11864453

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.